I have been on Lexapro 20 mg/day to treat anxietal depression for about 2 years. While it seemed to work quite well for this time, over the past few months I have noticed an emerging pattern of mood swings, easily frustrated by insignificant issues and, at times, the observation that I would not be missed if I was gone. I do not have suicidal thoughts or planning. I had been attributing this to not being able to relax at anything and the stress of daily life.
Is it possible for Lexapro to lose it's effectiveness? I see my doctor this Friday for a follow up and was thinking of asking for him to add Abilify but I really don't want to keep adding meds to this. Any thoughts would be helpful.
Your body has built up a tolerance to your medication, which is very common. When you see your doctor he will probably switch you to another medication.
Hang in there, we've all gone through this. Take care.
I have been on Lexapro for only about a year and a half but im only taking 5 mg/ day!! I feel like I am having similar symptoms though. I take so little because I wasn't 18 yet before I started. Let me know what your doctor says about it, because I'm not sure if I should just increase the amount or change meds!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.